Alert archive / Washington / Gale Warnings in 2011
Gale Warning 74, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 28, 2011, 3:02 AM PDT. It took effect at Jul 28, 2011, 4:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 3:02 AM PDT (10:02 UTC)
- In effect from
- Jul 28, 2011, 4:00 PM PDT
- Expired
- Jul 29, 2011, 3:00 AM PDT
- In force
- 11 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
225 WHUS76 KSEW 281002 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 302 AM PDT THU JUL 28 2011 PZZ131-132-281815- /O.CAN.KSEW.SC.Y.0781.000000T0000Z-110728T1200Z/ /O.NEW.KSEW.GL.W.0074.110728T2300Z-110729T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 302 AM PDT THU JUL 28 2011 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * AFFECTED AREAS...CENTRAL STRAIT AND EAST ENTRANCE. * WIND...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-134-281815- /O.NEW.KSEW.SC.Y.0782.110728T2300Z-110729T0800Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 302 AM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PDT FRIDAY. * AFFECTED AREAS...WEST ENTRANCE AND ADMIRALTY INLET. * WIND AND WAVES...15 TO 25 KNOTS. WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
3 follow-up statements
729 WHUS76 KSEW 282134 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 234 PM PDT THU JUL 28 2011 PZZ131-132-290545- /O.CON.KSEW.GL.W.0074.110728T2300Z-110729T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 234 PM PDT THU JUL 28 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT AND EAST ENTRANCE. * WIND...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-134-290545- /O.EXT.KSEW.SC.Y.0782.110728T2300Z-110729T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 234 PM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...WEST ENTRANCE AND ADMIRALTY INLET. * WIND AND WAVES...15 TO 25 KNOTS. WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
395 WHUS76 KSEW 282355 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 455 PM PDT THU JUL 28 2011 PZZ131-132-291000- /O.CON.KSEW.GL.W.0074.000000T0000Z-110729T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 455 PM PDT THU JUL 28 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT AND EAST ENTRANCE. * WIND...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ150-153-156-170-173-176-291000- /O.EXA.KSEW.SC.Y.0782.000000T0000Z-110729T1000Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 455 PM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...THE COASTAL WATERS. * WIND AND WAVES...15 TO 25 KNOTS. WAVES 3 OR 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ130-134-291000- /O.CON.KSEW.SC.Y.0782.000000T0000Z-110729T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- 455 PM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...WEST ENTRANCE AND ADMIRALTY INLET. * WIND AND WAVES...15 TO 25 KNOTS. WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
895 WHUS76 KSEW 290333 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 833 PM PDT THU JUL 28 2011 PZZ131-132-291000- /O.CON.KSEW.GL.W.0074.000000T0000Z-110729T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 833 PM PDT THU JUL 28 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...CENTRAL STRAIT AND EAST ENTRANCE. * WIND...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-134-150-153-156-170-173-176-291000- /O.CON.KSEW.SC.Y.0782.000000T0000Z-110729T1000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 833 PM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * AFFECTED AREAS...THE COASTAL WATERS...WEST ENTRANCE...AND ADMIRALTY INLET. * WIND AND WAVES...15 TO 25 KNOTS. WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 27, 9:00 PM PDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 27, 9:00 PM PDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 PM PDT WED JUL 27 2011 .SYNOPSIS...ONSHORE FLOW WILL KEEP HIGH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL WITH NIGHT AND MORNING CLOUDS AND AFTERNOON SUNSHINE FOR MUCH OF THE NEXT WEEK. && .SHORT TERM...STRATUS BURNED OFF ACROSS MOST OF WRN WA THIS AFTERNOON AS ONSHORE FLOW REMAINS WEAK. HIGH PRES ALOFT WILL MOVE OVER THE AREA LATER TONIGHT AND THU KEEPING THE AREA DRY. RESIDUAL LOW LEVEL MOISTURE WILL ALLOW FOR STRATUS TO REFORM OVER PARTS OF THE INTERIOR EARLY THU BUT THIS SHOULD QUICKLY BURN OFF BY LATE MORNING. A VERY WEAK TROUGH WILL BRUSH THE AREA THU NIGHT. THIS WILL INCREASE ONSHORE FLOW AND POSSIBLY PRODUCE SOME AREAS OF DRIZZLE ACROSS THE AREA FRI MORNING. HIGHER PRESSURE ALOFT BUILDS OVER THE AREA LATER FRI INTO SAT FOR DRY CONDITIONS AND LESS CLOUDS. HIGH TEMPS WILL RUN NEAR OR SLIGHTLY BELOW AVERAGE THE NEXT FEW DAYS. MERCER .LONG TERM...PREVIOUS DISCUSSION...A BROAD UPPER TROUGH WILL BE OVER THE AREA INTO THE MIDDLE OF NEXT WEEK WITH CONTINUED MODERATE LOW LEVEL ONSHORE FLOW. UPPER HEIGHTS WILL BE FAIRLY HIGH AND MOST OF THIS PERIOD SHOULD BE DRY WITH SEASONABLE TEMPERATURES. A SHORT WAVE COULD BRING A FEW SHOWERS OR DRIZZLE AROUND WEDNESDAY. SCHNEIDER && .AVIATION...NORTHWEST FLOW ALOFT WILL BECOME WEST THURSDAY NIGHT AND FRIDAY. A WEAK UPPER RIDGE WILL MOVE OVER WA TONIGHT BUT FLATTEN QUICKLY AND THEN AN UPPER TROUGH WILL MOVE INTO BRITISH COLUMBIA. SOME BKN060 OVER THE CENTRAL AND SOUTH SOUND...BUT IT SHOULD GO SCT LATER THIS EVENING. THE UPPER LEVEL HEIGHTS OVER WA DO NOT FALL OFF MUCH TIL THU NITE AND FRI...BUT EVEN THE GFS KEEPS THE 576 CONTOUR NEAR THE BORDER WITH BRITISH COLUMBIA. NOT MUCH IS LIKELY TO COME OF THIS EXCEPT STRONGER ONSHORE FLOW THU NITE WITH MORE MORNING CLOUDS FRIDAY MORNING THAN THERE WILL BE THURSDAY MORNING. 19/13 KSEA...LIGHT NLY BREEZE AND BKN060 BECOMING SCT BY MIDNIGHT. THERE MAY BE A FEW HOURS OF MORNING LOW CLOUDS AROUND DAYBREAK THURSDAY BUT FRIDAY MORNING IS A BETTER BET FOR MORE SIGNIFICANT MORNING STRATUS. && .MARINE...TYPICAL SUMMER REGIME OF MODERATE ONSHORE FLOW WILL CONTINUE THROUGH THE WEEKEND WITH SMALL CRAFT ADVISORY WEST WINDS EXPECTED IN THE STRAIT EACH EVENING. THERE IS THERMALLY INDUCED LOW PRESSURE AREA OVER CALIFORNIA...BUT IT IS NOT EXPECTED TO EXTEND TOO MUCH UP THE OREGON COAST THESE NEXT FEW DAYS. RACE ROCKS WILL PROBABLY REACH GALE FORCE WEST WINDS THURSDAY EVENING...AND PERHAPS AGAIN SUNDAY EVENING...FOR THAT MATTER RACE ROCKS COULD TOUCH 34KT FOR AN HOUR ANY GIVEN NIGHT BUT THE FORECAST LOOKS LIKE IT IS IN GOOD SHAPE FOR NOW. 19/13 && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT. && WWW.WEATHER.GOV/SEATTLE FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTML
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:02 AM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.